Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Infinitesimal characterization of homogeneous bundles

Author: Kirill Mackenzie
Journal: Proc. Amer. Math. Soc. 103 (1988), 1271-1277
MSC: Primary 55R20; Secondary 53C05, 53C10, 57R22
MathSciNet review: 955021
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Consider a principal bundle $ Q(B,H)$ on a base $ B$ which is compact and has finite fundamental group. We give necessary and sufficient conditions, in terms of the Atiyah sequence of $ Q(B,H)$, for $ Q(B,H)$ to be locally isomorphic to a bundle of the form $ G(G/S,S)$ for $ G$ a Lie group and $ S$ a closed subgroup of $ G$. The proof involves the careful integration of certain infinitesimal actions of a Lie algebra on $ Q,B$ and the universal cover of $ B$.

References [Enhancements On Off] (What's this?)

  • [1] Glen E. Bredon, Introduction to compact transformation groups, Academic Press, New York-London, 1972. Pure and Applied Mathematics, Vol. 46. MR 0413144
  • [2] Gilbert Hector and Ulrich Hirsch, Introduction to the geometry of foliations. Part A, 2nd ed., Aspects of Mathematics, vol. 1, Friedr. Vieweg & Sohn, Braunschweig, 1986. Foliations on compact surfaces, fundamentals for arbitrary codimension, and holonomy. MR 881799
  • [3] A. Kumpera and D. C. Spencer, Lie equations, vol. I, Princeton Univ. Press, Princeton, N.J., 1972.
  • [4] R. K. Lashof, J. P. May, and G. B. Segal, Equivariant bundles with abelian structural group, Proceedings of the Northwestern Homotopy Theory Conference (Evanston, Ill., 1982) Contemp. Math., vol. 19, Amer. Math. Soc., Providence, RI, 1983, pp. 167–176. MR 711050,
  • [5] K. Mackenzie, Lie groupoids and Lie algebroids in differential geometry, London Mathematical Society Lecture Note Series, vol. 124, Cambridge University Press, Cambridge, 1987. MR 896907

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55R20, 53C05, 53C10, 57R22

Retrieve articles in all journals with MSC: 55R20, 53C05, 53C10, 57R22

Additional Information

Article copyright: © Copyright 1988 American Mathematical Society